MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY ANCHOR TISSUE RETRIEVAL SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY ANCHOR TISSUE RETRIEVAL SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number TRS100SB2
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A customer reported that the device, trs100sb2, anchor tissue retrieval system, was used in a cholecystectomy procedure on (b)(6) 2024, and ¿while trying to remove the specimen from the umbilicus site with a kelly, the bag broke at the bottom spilling the gallbladder and contents".Further assessment found that "the seam broke and the bag ripped open.They opened a new bag" and there was a delay of "30 mins.They did complete as normal; however, they would have had to irrigate the abdomen to clean it out." as a result of the event, the wound classification was changed to "class 3".It was reported that the patient was not injured.The procedure was completed, and there was no report of medical/surgical intervention or extended hospitalization required for the patient.This report is being raised due to the reported injury of change in wound classification to "class 3".
 
Event or Problem Description
A customer reported that the device, trs100sb2, anchor tissue retrieval system, was used in a cholecystectomy procedure on (b)(6) 2024, and ¿while trying to remove the specimen from the umbilicus site with a kelly, the bag broke at the bottom spilling the gallbladder and contents".Further assessment found that "the seam broke and the bag ripped open.They opened a new bag" and there was a delay of "30 mins.They did complete as normal; however they would have had to irrigate the abdomen to clean it out.".As a result of the event, the wound classification was changed to "class 3".It was reported that the patient was not injured.The procedure was completed, and there was no report of medical/surgical intervention or extended hospitalization required for the patient.This report is being raised due to the reported injury of change in wound classification to "class 3".
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 1 device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 48 reports, regarding 50 devices, for this device family and failure mode.During this same time frame 831,930 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00006.Per the instructions for use, the user is advised the following: only physicians trained in the techniques of laparoscopic or minimally invasive surgery and the use of retrieval bags to remove tissue should use the product.Care should be taken when using sharp and electro-surgical devices.Note the size of the trocar cannula when removing a specimen through the trocar cannula and seal system.If required, enlarge the port site to aid removal of the anchor¿ tissue retrieval system¿ by conmed.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
ANCHOR TISSUE RETRIEVAL SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key21039037
Report Number3007305485-2024-00203
Device Sequence Number15561765
Product Code GCJ
UDI-Device Identifier20653405986109
UDI-Public(01)20653405986109(17)270718(10)202407184
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K172940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTRS100SB2
Device Lot Number202407184
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer01/13/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown
Patient EthnicityNon Hispanic